MAUDE Adverse Event Report: STRYKER GMBH 2.0MM ASNIS MICRO, CANNULATED SCREWDRIVER, 2.0MM, AO COUPLING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH 2.0MM ASNIS MICRO, CANNULATED SCREWDRIVER, 2.0MM, AO COUPLING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 45-20001
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "blade broke while tightening screw.".
 
Event or Problem Description
As reported: "blade broke while tightening screw.".
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received screwdriver shows signs of normal and prolonged usage however its tip is found to be broken.The breakage surface shows relatively smooth surface without any great abrupt features; however, the breakage is slightly uneven.Absence of plastic deformation indicates that the breakage was instantaneous (brittle fracture) due to high torsional and bending overload.The shaft diameter of the screwdriver was observed to be 2.96mm as required against a range of 2.95mm ¿ 3.00mm.Similarly, the average hardness of the screwdriver was observed to be 56.1 hrc as required against a range of 54.0 hrc ¿ 58.0 hrc.As per the dimensional inspection and hardness testing, the returned screwdriver was found to be within specifications.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on investigation, the root cause was attributed to be user related.The breakage was caused due to a combination of torsional and bending overload applied on the screwdriver during the surgery.If any additional information is provided, the investigation will be reassessed.

Brand Name
2.0MM ASNIS MICRO, CANNULATED SCREWDRIVER, 2.0MM, AO COUPLING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key11121283
Report Number0008031020-2021-00008
Device Sequence Number10932110
Product Code LXH
UDI-Device Identifier04546540534385
UDI-Public04546540534385
Combination Product (Y/N)N
Initial Reporter CountrySW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-20001
Device Catalogue Number45-20001
Device Lot NumberAJ08
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2021
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer04/12/2021
Initial Report FDA Received Date01/05/2021
Supplement Report FDA Received Date05/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1